DAVID P. AGLE, M.D.; OSCAR D. RATNOFF, M.D., F.A.C.P.; GOTTFRIED K. SPRING, M.D.
Psychiatric studies of three patients who had surreptitiously ingested anticoagulant drugs are contrasted with those of a patient who had taken bishydroxycoumarin (Dicumarol®) in error. The three patients had a variety of neurotic symptoms and displayed hysterical and masochistic character traits. Their backgrounds were strikingly similar, replete with physical beatings and sexual traumas. The data suggest that the attempt to induce bleeding by the ingestion of drugs was determined by a variety of life experiences and internal conflicts and that appropriate psychiatric therapy may be helpful in the management of this disorder.
Learn more about subscription options.
Register Now for a free account.
AGLE DP, RATNOFF OD, SPRING GK. The Anticoagulant Malingerer: Psychiatric Studies of Three Patients. Ann Intern Med. 1970;73:67–72. doi: 10.7326/0003-4819-73-1-67
Download citation file:
Published: Ann Intern Med. 1970;73(1):67-72.
Emergency Medicine, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only